| Model Number |
101-9812 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.The device was returned for analysis and the complaint was confirmed.Visual inspection showed that the spindle cap was completely sheared off from the implant body.The damage indicates this failure was likely due to a combination of deployment against resistance (e.G.Bone) and physician failing to correctly attach the inserter to the spacer.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use states that deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, if resistance to deployment is encountered, and repositioning of the implant is required, the driver should be rotated counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
Event or Problem Description
It was reported that during the superion indirect decompression implant procedure, the physician had trouble opening the spacer.The implant was removed from the inserter, and the washer fell off.The procedure was completed with a new implant.The physician noted complex patient anatomy and excessive force was used during the procedure.
Event or Problem Description
Additional Manufacturer Narrative
Correction to initial mdr in block h6.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.The device was returned for analysis, and the complaint was confirmed.Visual inspection showed that the spindle cap was completely sheared off from the implant body.The damage indicates this failure was likely due to a combination of deployment against resistance (e.G.Bone) and physician failing to correctly attach the inserter to the spacer.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use states that deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, if resistance to deployment is encountered, and repositioning of the implant is required, the driver should be rotated counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.